Alert archive / Missouri / Areal Flood Warnings in 2012
Areal Flood Warning 9, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Apr 30, 2012, 4:51 PM CDT for Boone County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2012, 4:51 PM CDT (21:51 UTC)
- Expired
- Apr 30, 2012, 10:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Boone County, MO
The radar
The St Louis radar (KLSX), 142 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.9 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
320
WGUS43 KLSX 302151
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
451 PM CDT MON APR 30 2012
MOC019-010330-
/O.NEW.KLSX.FA.W.0009.120430T2151Z-120501T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE MO-
451 PM CDT MON APR 30 2012
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR...
BOONE COUNTY IN CENTRAL MISSOURI...
* UNTIL 1030 PM CDT
* AT 441 PM CDT...LOCAL LAW ENFORCEMENT AND MODOT OFFICIALS REPORTED
FLOODING IN THE WARNED AREA. SOME ROADS THAT REMAIN CLOSED FROM
LAST NIGHTS HEAVY RAINFALL INCLUDE ROUTE ZZ AT HARMONY CREEK AND
ROUTE E AT TWIN BRIDGES.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ASHLAND...
COLUMBIA...MIDWAY AND ROCHEPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH FLOODED AREAS. DO NOT LET CHILDREN
PLAY NEAR FLOODED SEWERS OR CREEKS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.
&&
LAT...LON 3925 9243 3924 9211 3907 9211 3906 9213
3890 9217 3881 9214 3874 9218 3871 9222
3864 9222 3864 9225 3868 9236 3872 9234
3876 9241 3881 9238 3883 9244 3888 9248
3890 9248 3899 9257
$$
BRITT1 follow-up statement
789
WGUS83 KLSX 010147
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
847 PM CDT MON APR 30 2012
MOC019-010330-
/O.CON.KLSX.FA.W.0009.000000T0000Z-120501T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE MO-
847 PM CDT MON APR 30 2012
...FLOOD WARNING REMAINS IN EFFECT FOR BOONE COUNTY UNTIL 1030 PM
CDT...
AT 840 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
FLOODING WAS OCCURRING ACROSS NUMEROUS COUNTY ROADS AND ONE STATE
ROUTE. THESE INCLUDE ROUTE ZZ NORTH AND SOUTH AT HARMONY CREEK AND
ROUTE Y NEAR THE CALLAWAY COUNTY LINE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ASHLAND...
CENTRALIA...COLUMBIA...HALLSVILLE...MIDWAY...MURRY AND STURGEON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3925 9243 3924 9211 3907 9211 3906 9213
3890 9217 3881 9214 3874 9218 3871 9222
3864 9222 3864 9225 3868 9236 3872 9234
3876 9241 3881 9238 3883 9244 3888 9248
3890 9248 3899 9257
$$
GOSSELINWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Apr 30, 2:56 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 30, 2:56 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 256 PM CDT MON APR 30 2012 .SHORT TERM... ISSUED AT 256 PM CDT MON APR 30 2012 (TONIGHT) SHOWERS AND STORMS SLOWLY TAPERING OFF IN THE FAR EASTERN SECTIONS OF FORECAST AREA LATE THIS AFTERNOON AS WEAK SURFACE RIDGE BUILDS IN. SO SHOULD SEE DRY CONDITIONS THROUGH LATE EVENING. THEN AS NEXT IN A SERIES OF SHORTWAVES SLIDES ALONG THE FRONTAL BOUNDARY THAT IS JUST TO THE SOUTH OF THE FORECAST AREA...SHOWERS AND THUNDERSTORMS TO REDEVELOP AND MOVE NORTHEASTWARD ACROSS THE REGION. BEST CHANCES OF STORMS WILL BE OVER SOUTHERN HALF OF CWA...MAINLY ALONG AND SOUTH OF I-70. DO NOT FEEL THAT A FF WATCH IS NEEDED AS SOUTHERN PORTIONS OF FORECAST AREA HAVE NOT HAD AS MUCH RAIN IN THE PAST COUPLE OF DAYS AS THE NORTHERN HALF HAS HAD...AND ONLY UP TO A QUARTER OF AN INCH IS EXPECTED AT THIS TIME. AS FOR LOW TEMPS...TO REMAIN RATHER MILD WITH LOWS IN THE UPPER 50S TO LOW 60S. BYRD && .LONG TERM... ISSUED AT 222 PM CDT MON APR 30 2012 (TUESDAY-THURSDAY) PRECIP SHOULD BE ONGOING AT THE START OF THE PERIOD...ESP ACROSS CNTRL AND SE MO. SHORT WAVE ENERGY WILL ACT TO ENHANCE THE PRECIP COVERAGE AND DRIVE IT THRU THE CWA. THE WARM FRONT WILL LIFT NORTH THRU THE DAY AND PRECIP SHOULD FOLLOW SUIT AS WELL AND BE E/NE OF THE AREA BY 00Z. WENT ON THE COOLER SIDE OF GUIDANCE ON TUESDAY...ESP ALONG AND EAST OF THE STL METRO AREA WITH WIDESPREAD CLOUDS AND PRECIP. IT LOOKS LIKE THE HEAVIEST QPF SHOULD FALL SOUTH OF WHERE THE HEAVIEST PRECIP FELL OVER THE WEEKEND. BUT IF THE PRECIP SETS UP FURTHER NORTH THEN A WATCH MAY BE NEEDED. AFTER TUESDAY...IT WOULD APPEAR MOST OF THE AREA WILL GET A BREAK FROM THE RECENT WET PATTERN AS MAIN UPPER WINDS FOCUS FURTHER NORTH AND BECOME MORE ZONAL. UPPER HEIGHTS WILL BUILD ALLOWING THE WARM FRONT TO LIFT NORTH AND EVENTUALLY BECOMING STATIONARY ACROSS THE UPPER MIDWEST THRU THE WEEKEND. THERE IS A HINT THAT A WEAK SHORT WAVE WILL PASS NORTH OF THE AREA ON THURSDAY. THIS MAY BE ENOUGH TO ALLOW PRECIP TO DROP BACK INTO NE MO AND W CNTRL IL BY LATE THURSDAY. WENT ON THE WARM SIDE OF GUIDANCE WITH HIGHS IN THE MID/UPPER 80S AS AREA SHOULD BE WELL INTO THE WARM SECTOR. (THURSDAY NIGHT-MONDAY) PRECIP CHANCES WILL CONTINUE INTO THE OVERNIGHT PERIOD ACROSS THE NRTHRN CWA. THEN ANOTHER BREAK UNTIL SATURDAY NIGHT WHEN THE FRONT BEGINS TO SLOWLY SAG SOUTH. THIS TREND SHOULD CONTINUE THRU THE REMAINDER OF THE WEEKEND AS UPPER HEIGHTS SLOWLY FALL. THE FRONT WILL STILL BE IN THE AREA ON MONDAY. THIS WILL KEEPS AT LEAST CHANCE POPS AROUND THRU THE END OF THE PERIOD. THE WEEKEND SHOULD BE WARM WITH 850 TEMPS IN THE UPPER TEENS. THIS SHOULD PRODUCE HIGH TEMPS IN THE 80S ON SATURDAY AND SUNDAY. WITH THE FRONT CONTINUING TO SINK SOUTH...CLOUDS AND PRECIP SHOULD KEEP TEMPS CLOSER TO AVERAGE BY MONDAY. MILLER && .AVIATION... ISSUED AT 1255 PM CDT MON APR 30 2012 PRECIPITATION HAS SHIFTED EAST OF TAF SITES AS OF 18Z...SO MAINLY JUST DEALING WITH IFR/MVFR CIGS/VSBYS FOR KUIN AND KCOU...WHILE METRO AREA TO SEE VFR CONDITIONS THROUGH MOST OF TAF FORECAST PERIOD. CIGS/VSBYS TO SLOWLY IMPROVE TO VFR AT KUIN/KCOU BY LATE THIS AFTERNOON. NEXT ROUND OF RAIN FORECAST TO MOVE INTO THE REGION AFTER 06Z...SPREADING EAST INTO THE METRO AREA AFTER 14Z. FEEL THAT KUIN WILL BE ON THE NORTHERN EDGE OF THIS ACTIVITY...SO JUST ADDED VCSH MENTION THERE TOMORROW. AS FOR WINDS...WESTERLY TO BECOME LIGHT AND VARIABLE OVERNIGHT...THEN PICKUP FROM THE SOUTH ON TUESDAY. SPECIFICS FOR KSTL...PRECIPITATION HAS SHIFTED EAST OF METRO AS OF 18Z...SO WILL SEE VFR CONDITIONS THROUGH MOST OF TAF FORECAST PERIOD. NEXT ROUND OF RAIN FORECAST TO MOVE INTO THE METRO AREA AFTER 14Z TUESDAY. AS FOR WINDS...WESTERLY TO BECOME LIGHT AND VARIABLE OVERNIGHT...THEN PICKUP FROM THE SOUTH BY 14Z TUESDAY. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 30, 3:40 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 340 PM CDT MON APR 30 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 340 PM CDT MON APR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY AFTER MIDNIGHT...ESPECIALLY ACROSS CENTRAL AND SOUTHEAST MISSOURI. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL CONTINUE AREA WIDE ON TUESDAY. A FEW OF THESE STORMS MAY BE STRONG WITH SMALL HAIL AND GUSTY WINDS AS THE MAIN THREATS. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT ACROSS PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE CHANCE FOR THUNDERSTORMS RETURNS FOR SATURDAY NIGHT AND SUNDAY FOR AREAS MAINLY ALONG AND NORTH OF INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. MILLER
In the hours before
Local storm report, Apr 30, 10:59 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1059 AM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HEAVY RAIN 1 S JEFFERSON CITY 38.56N 92.19W
04/30/2012 M1.75 INCH COLE MO AMATEUR RADIO
24 HOUR RAINFALL TOTAL
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:11 PM CDT | River Flood Warning | LSX | Cole | 45 hr |
| Apr 29, 10:10 PM CDT | River Flood Warning | LSX | Lincoln | 11 hr |
| Apr 29, 10:13 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 47 min |
| Apr 29, 10:43 PM CDT | Flash Flood Warning | LSX | Audrain, Boone | 8 hr |
| Apr 29, 10:45 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Ralls | 45 min |
| Apr 30, 12:02 AM CDT | Flash Flood Warning | LSX | Boone | 7 hr |
| Apr 30, 2:40 AM CDT | Flash Flood Warning | LSX | Callaway | 6 hr |
| Apr 30, 6:29 AM CDT | Flash Flood Warning | LSX | Audrain, Boone | 5 hr |
| Apr 30, 8:31 AM CDT | Areal Flood Warning | LSX | Callaway | 6 hr |
| Apr 30, 10:48 AM CDT | Areal Flood Warning | LSX | Boone | 6 hr |
| Apr 30, 5:27 PM CDT | River Flood Warning | LSX | Lincoln | 17 hr |
Nearby
Areal Flood Warnings in Missouri, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.